Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Excessive fatigue, inability to lose weight, hypothyroidism, swelling in joints, painful joints. On tramadol. Will it help?

During a yearly well-exam, I asked my physician to consider looking into what may be causing my excessive fatigue, inability to lose weight, and tendency to always feel hungry. My own research had lead to me believe that an imbalanced thyroid may be a part of my problem, so I asked if it could be tested. I was diagnosed with hypothyroidism through blood labs. I was prescribed LEVOTHROXINE 50mcg., one time daily. I really did not notice any changes physically, or mentally, but assumed the medication was doing what needed to be done. After a trial period, I went back for another lab and re-evaluation. At that time my physician changed my prescription to 75mcg. once a day of the LEVOTHROXINE. At first, I noticed no changes in how I felt. Within 5-6 weeks I notice that my joints were swelling and getting sore, without any physical changes to account for the pain. By 8 weeks the pain had attacked my shoulders, elbows, finger joints, and neck. It was becoming very uncomfortable for me to get around. By 12 weeks, not only did the previous joints hurt, but I had extreme pain in my lower back, my knee, my shin/calves and thigh of my right side. Walking became difficult and I was not only in pain, but loosing my coordination and balance. Now, the pain is moving to my left side, especially my shoulder, elbow and knee. I have seen my physician, called, had 11 new blood labs taken, and am barely able to walk across the floor. I have been prescribed TRAMADOL 50MG , 1-2 tablets every 4-6 hours for the pain. I tried them and they did not help at all so I am no longer using them. I was told this week that I need to make an appointment with a Rheumatoid Arthritis Specialist and another drug to help with the inflamation in my joints would be prescribed, along with a prescription for vitamin D. I guess my overali question is this...Can rheumatoid arthritis move so quickly? Are my complaints from arthritis, my thyroid imbalance or could I be allergic to the LEVOTHYROXINE? I don't know what to do next, or what kind of specialist I should see. I am afraid to stop the LEVOTHYROXINE completely in order to see if I could be allergic. My doctor didn't seem to believe me when I suggested my pain could be from the medication. I just really don't know what to do, but have to do something. I am barely able to walk without holding on to furniture, and at the age of 55 I plan to have a lot of painfree years ahead of me. Thank you for your help.
Asked On : Wed, 9 Oct 2013
Answers:  1 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response
Hello.
Thanks for writing to us.
The swelling of joints and painful joints can be related to hypothyroidism, polyarthralgia or an autoimmune disorder. This needs a few blood tests under the guidance of a rheumatologist for diagnosis.
I hope this information has been both informative and helpful for you.
Regards,
Dr. Praveen Tayal ,
drtayal72@gmail.com
Answered: Thu, 10 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor